Alert archive / Georgia / Wind Chill Advisories in 2017

Wind Chill Advisory 1, NWS Atlanta, GA

January 7, 201726 counties in Georgia

NWS Atlanta, GA issued this wind chill advisory at Jan 7, 2017, 3:33 AM EST for 26 counties in Georgia. It took effect at Jan 7, 2017, 5:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2017, 3:33 AM EST (08:33 UTC)
In effect from
Jan 7, 2017, 5:00 AM EST
Expired
Jan 7, 2017, 12:00 PM EST
In force
7 hr
Issued by
NWS Atlanta, GA
All 26 counties

Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, Douglas County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 115 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

594 
WWUS42 KFFC 070833
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 AM EST SAT JAN 7 2017


GAZ036>039-046>060-066>071-078-079-071800-
/O.CAN.KFFC.WS.W.0001.000000T0000Z-170107T1800Z/
/O.NEW.KFFC.WW.Y.0001.170107T0833Z-170107T1800Z/
CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN-
GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-
BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-
HARRIS-TALBOT-
INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON...NEWNAN...
PEACHTREE CITY...GRIFFIN
333 AM EST SAT JAN 7 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR THE POTENTIAL FOR BLACK ICE...
WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE WINTER
STORM WARNING HAS BEEN CANCELLED.

* LOCATIONS...PORTIONS OF NORTH AND CENTRAL GEORGIA FROM ATLANTA
  AND ATHENS SOUTH AND NORTH OF COLUMBUS AND MILLEDGEVILLE.

* HAZARD TYPES...BLACK ICE.

* TIMING...UNTIL 100 PM TODAY.

* IMPACTS...ROADS...INCLUDING BRIDGES AND OVERPASSES...COULD BE OR
  COULD BECOME SLICK MAKING TRAVEL EXTREMELY HAZARDOUS. EXERCISE
  EXTREME CAUTION IF TRAVEL IS NECESSARY.

* WINDS...NORTHWEST WINDS AT 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* WIND CHILLS...WIND CHILDS COULD RANGE FROM 5 TO 25 DEGREES OVER
  THIS AREA FOR A FEW HOURS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLACK ICE MEANS THAT THERE
COULD BE TRAVEL DIFFICULTIES. USE CAUTION WHILE DRIVING.

&&

$$

GAZ001>009-011>016-019>022-030>033-041>044-071800-
/O.NEW.KFFC.WC.Y.0001.170107T1000Z-170107T1700Z/
/O.CON.KFFC.WS.W.0001.000000T0000Z-170107T1800Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-CARROLL-
DOUGLAS-SOUTH FULTON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...ATLANTA...CARROLLTON...
DOUGLASVILLE...EAST POINT
333 AM EST SAT JAN 7 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY.

* LOCATIONS...EXTREME NORTH GEORGIA DOWN TO PARTS OF THE WEST
  ATLANTA METRO AREA. THIS INCLUDES ATLANTA AND ALL OF THE
  MOUNTAINS.

* HAZARD TYPES...BLACK ICE AND WIND CHILLS. SOME TRESS AND
  BRANCHES COULD FALL OR BREAK WITH THE GUSTY WINDS.

* TIMING...UNTIL 100 PM TODAY.

* IMPACTS...ROADS...INCLUDING BRIDGES AND OVERPASSES...COULD BE
  SLICK MAKING TRAVEL EXTREMELY HAZARDOUS. SOME TREES AND BRANCHES
  COULD FALL OR BREAK WITH THE GUSTY WINDS.

* WINDS...BECOMING NORTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS TO
  30 MPH.

* WIND CHILLS...WINDS CHILLS WILL RANGE BETWEEN 5 DEGREES ABOVE
  ZERO TO 10 DEGREES BELOW ZERO FOR A FEW HOURS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET
AND ICE ARE EXPECTED OR OCCURRING OR TRAVEL FROM RECENT SNOW AND
ICE COULD BE DANGEROUS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

GAZ023>025-027-034-035-045-071800-
/O.CON.KFFC.WS.W.0001.000000T0000Z-170107T1800Z/
HALL-BANKS-JACKSON-MADISON-GWINNETT-BARROW-DEKALB-
INCLUDING THE CITIES OF...GAINESVILLE...LAWRENCEVILLE...DECATUR
333 AM EST SAT JAN 7 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* LOCATIONS...PARTS OF THE EASTERN ATLANTA METRO AREA TOWARDS
  GAINESVILLE AND NORTH OF ATHENS.

* HAZARD TYPES...BLACK ICE AND LIGHT SNOW OR FLURRIES.

* TIMING...UNTIL 100 PM TODAY.

* IMPACTS...ROADS...INCLUDING BRIDGES AND OVERPASSES...COULD
  BECOME SLICK MAKING TRAVEL EXTREMELY HAZARDOUS. LIGHT SNOW OR
  FLURRIES WILL ONLY AMOUNT TO A DUSTING OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET
AND ICE ARE EXPECTED OR OCCURRING OR TRAVEL FROM RECENT SNOW AND
ICE COULD BE DANGEROUS.


&&

$$
2 follow-up statements
921 
WWUS42 KFFC 071540
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1040 AM EST SAT JAN 7 2017


GAZ001>009-011>016-019>022-030>033-041>044-071700-
/O.CAN.KFFC.WS.W.0001.000000T0000Z-170107T1800Z/
/O.CON.KFFC.WC.Y.0001.000000T0000Z-170107T1700Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-CARROLL-
DOUGLAS-SOUTH FULTON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...ATLANTA...CARROLLTON...
DOUGLASVILLE...EAST POINT
1040 AM EST SAT JAN 7 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
WINTER STORM WARNING.

* LOCATIONS...EXTREME NORTH GEORGIA DOWN TO PARTS OF THE WEST 
  ATLANTA METRO AREA. THIS INCLUDES ATLANTA AND ALL OF THE 
  MOUNTAINS.

* HAZARD TYPES...WIND CHILLS BETWEEN 10 BELOW TO FIVE ABOVE. 

* TIMING...THROUGH NOON.

* IMPACTS...SOME TREES AND BRANCHES COULD FALL OR BREAK WITH THE
  GUSTY WINDS.

* WINDS...NORTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS TO 30 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

GAZ023>025-027-034-035-045-071645-
/O.CAN.KFFC.WS.W.0001.000000T0000Z-170107T1800Z/
HALL-BANKS-JACKSON-MADISON-GWINNETT-BARROW-DEKALB-
INCLUDING THE CITIES OF...GAINESVILLE...LAWRENCEVILLE...DECATUR
1040 AM EST SAT JAN 7 2017

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
WINTER STORM WARNING.

EVEN THOUGH THE WINTRY PRECIPITATION HAS ENDED FOR THE REGION,
BLACK ICE WILL STILL MAKE TRAVEL DIFFICULT. USE EXTREME CAUTION ON
SNOW OR ICE COVERED ROADS. 

$$

GAZ036>039-046>060-066>071-078-079-071645-
/O.CAN.KFFC.WW.Y.0001.000000T0000Z-170107T1800Z/
CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN-
GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-
BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-
HARRIS-TALBOT-
INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON...NEWNAN...
PEACHTREE CITY...GRIFFIN
1040 AM EST SAT JAN 7 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY.

EVEN THOUGH THE WINTRY PRECIPITATION HAS ENDED FOR THE REGION,
BLACK ICE WILL STILL MAKE TRAVEL DIFFICULT. USE EXTREME CAUTION ON
SNOW OR ICE COVERED ROADS. 


$$
038 
WWUS42 KFFC 071701
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1201 PM EST SAT JAN 7 2017



GAZ001>009-011>016-019>022-030>033-041>044-071815-
/O.EXP.KFFC.WC.Y.0001.000000T0000Z-170107T1700Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-POLK-PAULDING-COBB-NORTH FULTON-HARALSON-CARROLL-
DOUGLAS-SOUTH FULTON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...ATLANTA...CARROLLTON...
DOUGLASVILLE...EAST POINT
1201 PM EST SAT JAN 7 2017

...WIND CHILL ADVISORY HAS EXPIRED...

VALUES HAVE INCREASED ABOVE CRITICAL THRESHOLDS. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 12:52 AM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Jan 7, 12:52 AM EST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1252 AM EST Sat Jan 7 2017

.PREV DISCUSSION... /issued 945 PM EST Fri Jan 6 2017/

Update...
Winter weather event underway at this time. Snow accumulating over
portions of north GA...with transition to freezing rain and sleet
south metro Atlanta. Snow line should continue to push southward
overnight. No changes to the current forecast.

41

Previous...
..SIGNIFICANT WINTER STORM UNDERWAY...

SHORT TERM /Tonight through Saturday Night/...

Significant winter weather event unfolding across the area this
afternoon. First in a series of shortwaves located along LA coast is
helping to pump plenty of moisture into the SE...while a strong
arctic airmass at the sfc is filtering cold air into the CWA. Radar
imagery is showing a broad swath of precip across the state...with a
combination of ASOS obs...Mping reports...and phone calls indicating
a mixture of snow and sleet across far north Georgia...mixture of
rain and sleet towards metro ATL...and mostly rain further south.
Expect precip coverage to continue with conditions deterioratingfor
the remainder of today and tonight.

So far today...WRF4km...NMM...and HRRR seem to have the best handle
on things...so have adjusted temps...POPs...and Wx grids towards
these solutions. So far things are going as planned. Forecast
soundings are showing a much stronger warm nose than initially
expected. Unfortunately this will cause more of an ice/sleet concern
than snow for many. Big change to the forecast was to emphasize that
ice accumulations could reach over a quarter of an inch...generally
near areas along the I-85 corridor. Main forecast trends are as
follows:

The transition to snow will occur most quickly across far N Georgia.
With arctic air plunging in...this transition should be underway by
20z. N Georgia foothills into north metro ATL will see an initial
mix of rain/freezing rain/sleet...with a predominant change to
sleet/wet snow this evening and then all snow by midnight. Metro ATL
into areas just south will see a longer period of rain/freezing
rain/sleet mix before the transition to more sleet and then all snow.
Areas into central Georgia expected to be predominately a mix of
rain/sleet/freezing rain or all rain.

Concern overnight will be banded snow along deformation zone...with
HRRR...NMM...and WRF4km showing multiple bands developing by
midnight. Right now think heaviest banding will develop north of a
line from Carrollton to Marietta to Commerce. A shortwave/currently
located over TX panhandle/ progged to quickly dart through the state
overnight will sustain these bands...and push them
southeast...allowing accumulations to become possible all the way
south from Lagrange to Griffin to Elberton. These bands will be
capable of dumping an inch or two of snow /or more/ an hour due to
the intense dynamics in place. For this reason...have placed highest
snow swath of between 4-6 inches/ with locally higher amounts/ from
Carroll County northeast up through Towns/White county.

Snow should end from west to east by Saturday morning...where
concerns then turn toward wind chills and cold temperatures. Wind
chill advisory criteria will be met on Saturday...mainly across far
north Georgia...where values will dip below zero. Accumulations of
ice/sleet/snow will likely cause travel impacts on Saturday. Please
exercise caution and opt to not take an unnecessary risk. With it
being a weekend...it is a good idea to stay home and keep warm.

Please keep in mind that exact locations of heaviest snow and ice
are subject to change/difficult to forecast exactly as we continue
to monitor trends/latest available data. Confidence is very high on
conditions deteriorating quickly with time.

Kovacik

LONG TERM /Sunday through Friday/...

No wholesale changes made for fcst period as looks mainly in line.
Previous discussion follows...

Baker

PREV DISCUSSION... /Issued 443 AM EST Fri Jan 6 2017/

LONG TERM /Sunday through Thursday/...
Quiet but cold weather to start the long term as dry surface high
pressure builds to the central to southern Appalachians on Sunday.
Forecast high temperatures are expected to run around 15 degrees
below normal.

Dry weather expected to continue on Monday but moisture returns
by Tuesday with mainly small chances for light rain over n GA in
the overrunning type flow. Rain/shower chances go up Tuesday night
and Wednesday for n and portions of central GA as a cold front
moves into the area Wednesday morning. Not much instability with
this front so far so only showers associated. The front looks to
stall across the area so mainly small rain chances continue on
Thursday for n and portions of central GA.

High temperatures begin to warm on Monday and continue to warm
to around normal on Tuesday then above normal for Wednesday and
Thursday.

BDL

41

&&

.AVIATION...
06Z UPDATE...

The current trends in the terminals are largely on track and only
limited changes anticipated for the 06Z cycle. Big story is the
precipitation type which for the ATL terminals has been more ice
than snow to this point. Have put in an extended period of -FZRA
for these sites with transition to -Sn now not expected until 09Z.
Also ended precip a considerable amount earlier than previous set
with ending time around 12Z. IFR to continue through 12Z before a
quick transition to MVFR and then VFR by 15Z. Clearing and windy
for the remainder of the TAF set with 18G28kt for much of the day.

//ATL CONFIDENCE...06Z UPDATE...
High on all elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          36  17  37  20 /  50   0   0   0
Atlanta         31  16  36  21 /  30   0   0   0
Blairsville     27   9  33  15 /  30   0   0   0
Cartersville    31  13  35  20 /  20   0   0   0
Columbus        37  20  42  24 /  20   0   0   0
Gainesville     32  15  35  19 /  40   0   0   0
Macon           39  20  42  22 /  50   0   0   0
Rome            31  14  35  19 /  20   0   0   0
Peachtree City  33  17  37  20 /  30   0   0   0
Vidalia         42  25  42  26 /  80   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 1 PM EST this afternoon for the
following zones: Banks...Barrow...Bartow...Butts...Carroll...
Catoosa...Chattooga...Cherokee...Clarke...Clayton...Cobb...
Coweta...Dade...Dawson...DeKalb...Douglas...Fannin...Fayette...
Floyd...Forsyth...Gilmer...Gordon...Greene...Gwinnett...Hall...
Haralson...Harris...Heard...Henry...Jackson...Jasper...Lamar...
Lumpkin...Madison...Meriwether...Monroe...Morgan...Murray...
Newton...North Fulton...Oconee...Oglethorpe...Paulding...
Pickens...Pike...Polk...Putnam...Rockdale...South Fulton...
Spalding...Talbot...Taliaferro...Towns...Troup...Union...Upson...
Walker...Walton...White...Whitfield...Wilkes.

&&

SHORT TERM...Deese
LONG TERM....BDL
AVIATION...Deese
Hazardous weather outlook, Jan 6, 3:28 PM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EST FRI JAN 6 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-072030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
328 PM EST FRI JAN 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A WINTER STORM WARNING IS IN EFFECT FOR NORTH AND PORTIONS OF
CENTRAL GEORGIA FOR THIS AFTERNOON UNTIL 100 PM SATURDAY.

REFER TO THE WINTER STORM WARNING PRODUCT /ATLWSWFFC/ FOR
MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ANY SNOW...SLEET...OR ICE MAY BEING A LINGERING THREAT FOR SLICK ROADS
THROUGH SUNDAY UNTIL TEMPS WARM BEYOND THE WEEKEND.

SOME ENHANCED GUSTY WINDS MAINLY IN FAR NORTH GEORGIA COMBINED
WITH ABNORMALLY COLD TEMPERATURES COULD RESULT IN WIND CHILL
ADVISORY LEVELS BEING MET BOTH SATURDAY AND SUNDAY BEHIND THE
WINTER STORM SYSTEM. THIS ALSO COULD BE A LINGERING HAZARD FOR
DOWNED LIMBS OR TREES IF SNOW AND ICE FURTHER WEAKENS TREES.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY FREEZING RAIN...SLEET OR
SNOW ACCUMULATIONS ACROSS THE AREA.

In the hours before

Special weather statement, Jan 6, 9:38 PM EST, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
938 PM EST Fri Jan 6 2017

GAZ061-062-072-073-080>083-089>095-102>104-071445-
Hancock-Warren-Jones-Baldwin-Taylor-Crawford-Bibb-Twiggs-Muscogee-
Chattahoochee-Marion-Schley-Macon-Peach-Houston-Stewart-Webster-
Sumter-
938 PM EST Fri Jan 6 2017

...WINTER WEATHER POSSIBLE ACROSS CENTRAL GEORGIA THROUGH
SATURDAY MORNING...

A strong storm system will continue to spread a variety of winter
precipitation across central Georgia tonight into early Saturday.
Snow accumulations of up to 0.5 inch are possible along a line
from Hamilton to Forsyth to Washington. However, feel it will be
mostly rain or freezing rain allowing only light accumulations
in these areas, including Columbus and Macon. Stay alert to
changes in the forecast, particularly through the overnight as
information may change.

At this time, this is what can be expected:

* LOCATIONS...portions of central Georgia, generally along the line
  from Hamilton to Forsyth to Washington.

* HAZARD TYPES...Rain and freezing rain may transition to light
  snow late tonight.

* ACCUMULATIONS...Up to 0.5 inch of snow possible.

* TIMING...Rain will transition to a wintry mix late tonight over
  west central Georgia, and then spread eastward through early
  Saturday morning. As colder air moves in, a short transition to
  mostly snow may occur early Saturday.

* IMPACTS...Roads and bridges may become slick making travel
  hazardous. Wet surfaces will freeze as temperatures drop below
  freezing Saturday morning.

* TEMPERATURES...temperatures this evening will remain above
  freezing...falling to the upper 20s to lower 30s late tonight
  and early Saturday morning. Highs Saturday afternoon will slowly
  rise into the mid to upper 30s.
Local storm report, Jan 7, 12:29 AM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1229 AM EST SAT JAN 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     SNOW             CANTON                  34.24N  84.49W
01/06/2017  M0.8 INCH        CHEROKEE           GA   PUBLIC

0851 PM     SNOW             CARTERSVILLE            34.17N  84.80W
01/06/2017  E1.5 INCH        BARTOW             GA   PUBLIC

            HWY-20 AT I-75

0900 PM     SNOW             2 S FLOYD SPRINGS       34.40N  85.16W
01/06/2017  E0.5 INCH        FLOYD              GA   COUNTY OFFICIAL

0900 PM     SNOW             1 NNW STILESBORO        34.12N  84.92W
01/06/2017  M0.5 INCH        BARTOW             GA   COUNTY OFFICIAL

0901 PM     SNOW             HIAWASSEE               34.95N  83.76W
01/06/2017  M2.5 INCH        TOWNS              GA   PUBLIC

0903 PM     SNOW             DAWSONVILLE             34.42N  84.12W
01/06/2017  E1.0 INCH        DAWSON             GA   PUBLIC

0905 PM     SNOW             FAIRMOUNT               34.44N  84.70W
01/06/2017  E1.0 INCH        GORDON             GA   PUBLIC

0909 PM     SNOW             WALESKA                 34.32N  84.55W
01/06/2017  M1.5 INCH        CHEROKEE           GA   LAW ENFORCEMENT

1200 AM     SNOW             WOODSTOCK               34.10N  84.52W
01/07/2017  M1.0 INCH        CHEROKEE           GA   PUBLIC

1201 AM     SNOW             ROSSVILLE               34.98N  85.29W
01/07/2017  M0.8 INCH        WALKER             GA   PUBLIC

1201 AM     SNOW             HELENA                  32.07N  82.91W
01/07/2017  M3.0 INCH        TELFAIR            GA   PUBLIC

            75S IS IMPASSABLE NEAR UNICOI MOUNTAIN

1203 AM     SNOW             1 WSW FRIENDSHIP        34.96N  83.81W
01/07/2017  M4.0 INCH        TOWNS              GA   PUBLIC

1206 AM     SNOW             1 N CLEVELAND           34.61N  83.76W
01/07/2017  M1.0 INCH        WHITE              GA   PUBLIC

1207 AM     SNOW             CHATSWORTH              34.77N  84.77W
01/07/2017  M1.5 INCH        MURRAY             GA   PUBLIC

1210 AM     SLEET            MOUNT BETHEL            33.97N  84.41W
01/07/2017  M1.5 INCH        COBB               GA   PUBLIC

1211 AM     SLEET            1 W LOST MOUNTAIN       33.94N  84.71W
01/07/2017  M2.0 INCH        COBB               GA   PUBLIC

1212 AM     FREEZING RAIN    NEWNAN                  33.37N  84.80W
01/07/2017  E0.15 INCH       COWETA             GA   PUBLIC

1213 AM     FREEZING RAIN    FAYETTEVILLE            33.45N  84.45W
01/07/2017  E0.15 INCH       FAYETTE            GA   COUNTY OFFICIAL

1213 AM     FREEZING RAIN    TYRONE                  33.47N  84.60W
01/07/2017  E0.15 INCH       FAYETTE            GA   PUBLIC

1214 AM     FREEZING RAIN    DECATUR                 33.78N  84.30W
01/07/2017  E0.15 INCH       DEKALB             GA   PUBLIC

1215 AM     FREEZING RAIN    EMORY                   33.79N  84.32W
01/07/2017  E0.15 INCH       DEKALB             GA   PUBLIC

1216 AM     FREEZING RAIN    MIDTOWN                 33.78N  84.39W
01/07/2017  E0.15 INCH       FULTON             GA   PUBLIC

            ICE ACCUMULATING ON TREES AND ELEVATED SURFACES

1217 AM     SNOW             1 ENE PINK              34.60N  83.69W
01/07/2017  M1.5 INCH        WHITE              GA   COUNTY OFFICIAL

1218 AM     SNOW             1 ENE BURTSBORO         34.49N  84.07W
01/07/2017  M1.0 INCH        LUMPKIN            GA   COUNTY OFFICIAL

1222 AM     FREEZING RAIN    FLAGVIEW MOBILE HOME PA 33.75N  84.72W
01/07/2017  E0.20 INCH       DOUGLAS            GA   EMERGENCY MNGR

            TREE DOWN ACROSS VILLA LANE NEAR POPE ROAD

1226 AM     SNOW             DAHLONEGA               34.53N  83.98W
01/07/2017  M4.0 INCH        LUMPKIN            GA   PUBLIC

1227 AM     SNOW             CALHOUN                 34.50N  84.95W
01/07/2017  E0.8 INCH        GORDON             GA   PUBLIC

&&

EVENT NUMBER FFC1700034 FFC1700035 FFC1700048 FFC1700049 FFC1700044
FFC1700045 FFC1700046 FFC1700047 FFC1700050 FFC1700051 FFC1700052
FFC1700053 FFC1700054 FFC1700055 FFC1700056 FFC1700057 FFC1700058
FFC1700059 FFC1700060 FFC1700061 FFC1700062 FFC1700063 FFC1700064
FFC1700065 FFC1700066 FFC1700067 FFC1700068

PAGANO
Local storm report, Jan 7, 1:02 AM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
102 AM EST SAT JAN 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     SNOW             1 ENE LAKE CREEK        34.08N  85.20W
01/06/2017  M1.5 INCH        POLK               GA   COUNTY OFFICIAL

1238 AM     SNOW             ELLIJAY                 34.70N  84.48W
01/07/2017  M3.0 INCH        GILMER             GA   PUBLIC

1240 AM     SNOW             HIAWASSEE               34.95N  83.76W
01/07/2017  M4.5 INCH        TOWNS              GA   PUBLIC

1240 AM     SNOW             CALHOUN                 34.50N  84.95W
01/07/2017  M1.5 INCH        GORDON             GA   PUBLIC

1244 AM     SNOW             1 ESE BLAIRSVILLE       34.87N  83.94W
01/07/2017  M4.0 INCH        UNION              GA   EMERGENCY MNGR

1245 AM     FREEZING RAIN    1 S WINSTON             33.72N  84.83W
01/07/2017  E0.20 INCH       DOUGLAS            GA   COUNTY OFFICIAL

            ICY ROADWAYS ALONG I-20

1250 AM     SNOW             RESACA                  34.58N  84.94W
01/07/2017  M2.0 INCH        GORDON             GA   COUNTY OFFICIAL

0100 AM     SNOW             JASPER                  34.47N  84.43W
01/07/2017  M1.5 INCH        PICKENS            GA   COUNTY OFFICIAL

0101 AM     FREEZING RAIN    ATLANTA                 33.75N  84.39W
01/07/2017  E0.15 INCH       FULTON             GA   COUNTY OFFICIAL

            TREES DOWN IN VARIOUS LOCATIONS ACROSS THE METRO

&&

EVENT NUMBER FFC1700075 FFC1700069 FFC1700070 FFC1700071 FFC1700072
FFC1700073 FFC1700074 FFC1700076 FFC1700077

PAGANO

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 3:33 AM ESTWinter Weather AdvisoryFFCButts, Clarke, Clayton, Coweta, Fayette, Greene and 21 more7 hr
Jan 7, 10:48 AM ESTRiver Flood WarningFFCDodge, Telfair, Wilcox5 days
Jan 7, 11:30 AM ESTRiver Flood WarningFFCBleckley, Pulaski4 days
Jan 7, 2:31 PM ESTWind Chill AdvisoryFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 30 more21 hr

Nearby

Wind Chill Advisories in Georgia, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.